Finding a few strands of hair on your chin is totally normal and not a cause of concern. Yes, you are not alone in this. There can be several reasons for this and there are also a number of ways available to get rid of these hair.
However, if the hair is getting too coarse and thick or has started to increase suddenly, then it might be a cause of concern and you should see a doctor immediately. This is because it can be a sign of a medical condition.
Read on to know about the causes of chin hair.
Polycystic Ovary Syndrome (PCOS)
PCOS is a condition which usually bgins with puberty and causes an imbalance of sex hormones. PCOS has a lot of side effects which can slowly result in excess hair growth, irregular periods, obesity, infertility and sometimes multiple cysts on the ovaries.
As mentioned, hair growth is a side effect, therefore, chin hair is a cause of concern.
This occurs when your body is exposed to high levels of hormonal cortisol. This can lead to the development from your adrenal glands making too much cortisol or from taking medications such as prednisone over a long period of time.
Congenital Adrenal Hyperplasia
This is basically an inherited condition which is characterised by abnormal production of steroid hormones which includes cortisol and androgen by your adrenal glands.
The harmful and ill-effects of tumors (types of cancer) are not hidden from anyone. It is definitely something that should be taken seriously and treated immediately by a professional. Another side effect of the tumor is the growth of hair on unwanted places including the chin.
Rarely, an androgen tumor in the ovaries and adrenal glands can cause hair to grow on the chin.
Everyone knows that if you want to treat something through medication, then you have to be ready for the consequences which come in the form of side effects. Some medications can also lead to the growth of hair on the chin.
These medicines include minoxidil (Minoxidil, Rogaine); danazol, which is used to treat women with endometriosis; testosterone (Androgel, Testim); and dehydroepiandrosterone (DHEA).
Also, if your partner uses topical products containing androgens, then you have to be careful because you can be affected as well through skin to skin contact.
For more such stories, stay tuned to HerZindagi!